Alabama, 2005

Damaging Wind in Alabama, December 4, 2005

December 4, 2005 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 3, 7:30 PM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Dec 3, 7:30 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CST SAT DEC 3 2005

.UPDATE...
CONVECTION IS FINALLY GETTING STARTED ACROSS WESTERN TENNESSEE.
UPPER AIR SOUNDINGS AT KJAN AND KBMX SHOW A STRONG CAPPING INVERSION
AT 850MB AND 700MB RESPECTIVELY.  THIS INVERSION WILL BE HARD TO
BREAK AND DO NOT EXPECT ANY STORMS TO DEVELOP ACROSS AREA UNTIL WELL
AFTER MIDNIGHT.  SPC HAS MOVED SOUTHERN EDGE OF SLIGHT RISK FARTHER
NORTHWARD AND ONLY MARION/LAMAR COUNTIES IN A SLIGHT RISK AREA THRU
6 AM SUNDAY.  WITH A LATER ARRIVAL OF SHWRS/TSTMS...REDUCED RAIN
CHANCES OVERNIGHT FOR MOST AREAS...ESPECIALLY SOUTH OF INTERSTATE 20.

WITH STRONG WARM AIR ADVECTION IN PLACE...SURFACE TEMPERATURES WILL
NOT LIKELY FALL BELOW MORE THAN A COUPLE OF DEGREES BELOW CURRENT
READINGS AND ADJUSTED OVERNIGHT MINIMUM TEMPS UPWARD.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

58/ROSE
Hazardous weather outlook, Dec 3, 8:32 PM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 PM CST SAT DEC 3 2005

ALZ011>015-017>050-050233-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
832 PM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

COMPLEX WEATHER SYSTEM WILL CONTINUE TO DEVELOP OVERNIGHT WITH
POSSIBLE SEVERE THUNDERSTORMS LATE. THE TIME FRAME OF CONCERN WILL BE
BETWEEN 2 AND 6 AM FOR NORTHWEST ALABAMA.

FOR LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 59 AND WEST OF
INTERSTATE 65...WINDS IN THE LOWER LAYERS OF THE ATMOSPHERE WILL
FAVOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THESE STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.  THE ISOLATED TORNADO THREAT WILL GENERALLY BE CONFINED
TO THE EXTREME NORTHWEST COUNTIES OF MARION AND LAMAR.

FOR LOCATIONS ALONG AND EAST OF INTERSTATE 65 AND SOUTH OF
INTERSTATE 59...THE SEVERE THUNDERSTORM POTENTIAL HAS DECREASED
FOR THE OVER NIGHT HOURS.  THIS IS DUE TO THE SLOW MOVING NATURE
OF THE DEVELOPING STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY...SEVERE WEATHER IS STILL A CONCERN...WITH DAMAGING
WINDS AND LARGE HAIL AS THE PRIMARY THREATS. AT THIS TIME, THE THREAT
WILL MAINLY BE FOR AREAS SOUTH OF INTERSTATE 59 AND/OR EAST OF
INTERSTATE 65. THE FRONT WILL BE SLOW TO MOVE THROUGH CENTRAL ALABAMA
AND THUNDERSTORMS MAY PERSIST THROUGH SUNDAY EVENING.

AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED LATE TONIGHT FOR NORTHWEST ALABAMA AND THE
REMAINDER OF THE AREA ON SUNDAY.

In the hours before

Local storm report, Dec 4, 1:33 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 AM CST SUN DEC 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     HAIL             HACKLEBURG              34.27N 87.83W
12/04/2005  0.88 INCH        MARION             AL   EMERGENCY MNGR

            NICKEL SIZED HAIL REPORTED

&&

61

The radar

The Columbus AFB radar (KGWX), 63 km away, was scanning. The volume nearest the first event began at 07:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
December 4, 1:35 AM CST
Where
Marion County, Hackleburg
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
34.267, -87.817

The porch of a mobile home was destroyed in Hackleburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485063.